advertisement
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

We're building a better forum experience with you in mind. On June 26, 2019, all Veritas Health forums moved to forum.veritashealth.com.

Learn More

First few days after the epidural injection

I got the injection two days ago--Friday.  I began to feel gradual relief within about 6 hours and yesterday the pain was almost gone.  Now today, Sunday<(second day after the injection), the pain has returned somewhat (not as bad as was before the injection but more than the first day.  In other words, it decreased and now is returning.  Is this normal for the first two days? 

advertisement

Comments

  • memerainboltmemerainbolt IndianaPosts: 6,440

    jscones
    welcome to spine-health! please click on the links below for more information on how to use the system. please use the guideline to tell us more about yourself.

    welcome to spine-health
    learn how to use spine-health - take the system tutorial 
    new member information guideline / checklist 

    why did you have to have the injections? in what area were they injected? please read the links below about injections.
    epidural steroid injections 
    all about esi 

    esi's are usually given in sets of three (3) to reduce inflammation. everyone is different so everyone reacts different to the shots. i have had so many and only one ever worked. but, that was me. hopefully you will get more replies.

    take care and keep us posted.

    Sandra
    Veritas-Health Forum Moderator
    ---------------------------------------------------------------
    Please read my  Medical Story  
  • As Sandra said injections are often times given in a series of three, it is a very good sign that you got relief on the first day, are you scheduled for any more injections?

    challenger
    Veritas-Health Moderator


  • advertisement
  • I got facet joint injections (three levels) and was almost pain-free for about 36 hours. A day later was completely back to where I had been. Tried it again a couple months later and the same thing happened. As I understand it, the injection involves two components: a nerve block/anesthetic (Lidocaine, e.g.), and a steroid. The Lidocaine numbs the nerve, but wears off pretty quickly The steroid reduces inflammation. If the pain goes away for a while, that means the nerve block worked: that's where the pain was coming from. If the pain comes back when the Lidocaine wears off, that means the steroid didn't reduce the inflammation enough for long-term pain relief. Not sure if the same goes for epidural injections. Anyway, ask your doctor what the return of pain means in your case. 

  • Mdbob, injections are used mainly for 2 reasons, The first being that in some cases the pain is resolved some cases for months, sometimes a day and sometimes not all. Secondly, it’s also used as a diagnostic tool. If the pain is resolved, it shows them where the main problem is located.

    DavidG

    Veritas-Health Forum Moderator

advertisement
Sign In or Join Us to comment.